as i have posted, i relapsed 1 month after SOC treatment. post treatment i have been getting really bad joint pain; mostly hips and know the knees. if i sit too long, it takes me a while to work the joints. people around me just say it's your age catching up to you.....well now i know that's not the case. i recently met with my liver specialist and i mentioned this recent joint pain to him. he said it was Cryoglobulinemia. i did some research on it and this is what i found:
Cryoglobulinemia is the presence of abnormal proteins in the blood. These abnormal proteins become thick or gel-like in cold temperatures.
Causes, incidence, and risk factors
Cryoglobulins are antibodies. It is not yet known why they become solid at low temperatures. When they do thicken or become somewhat gel-like, they can block blood vessels throughout the body. This may lead to complications ranging from skin rashes to kidney failure.
Cryoglobulinemia is part of a group of diseases that cause vasculitis -- damage and inflammation of the blood vessels throughout the body. The disorder is grouped into three main types, depending on the type of antibody that is produced.
some of the symptoms are, joint pain, difficulty breathing, fatigue, musclepain, purpura.
so let's see, the symptoms i have are joint pain, difficulty breathing, fatigue, musclepain, purpura.....hmmmm, now i know more about the rash that i have been getting for a few years now. and also the purple/red dots that appear on my legs that look like a constellation sometimes. yikes....
Purpura - is purple-colored spots (in my case a lovely shade of crimson) and patches that occur on the skin, organs, and in mucus membranes, including the lining of the mouth.
Purpura occurs when small blood vessels join together or leak blood under the skin.
When purpura spots are very small, they are called petechiae. Large purpura are called ecchymoses. (i get both).
Platelets help the blood clot. A person with purpura may have normal platelet counts (nonthrombocytopenic purpuras) or low platelet counts (thrombocytopenic purpuras).
my current platelet count is 67,000.
this clears up a bunch of symptoms for me; namely the recent joint pain, the rash, and the purpura.
i think these are somewhat normal side effects of HCV that i am experiencing. i was told that the rash was caused by bile salts being present and causing the rash (Cirrhosis of the liver creates bile byproducts that travel to the skin leading to extreme itching problem that becomes intense at night.)
i just wanted to share this with the forum, as these symptoms seem to be somewhat common to us.......now where is my anti-itch ointment.....(clobetasol is most excellent)
peace out dudes and dudettes